Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Milwaukee, WI

September 18, 2007Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 18, 2007, 8:18 PM CDT for Sauk County, Wisconsin. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2007, 8:18 PM CDT (01:18 UTC)
Expired
Sep 18, 2007, 9:00 PM CDT
In force
42 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Sauk County, WI

The radar

The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 8:30 PM CDTTSTM WND DMGIronton, WIPOWERLINES DOWN IN IRONTON.
Sep 18, 8:35 PM CDTTSTM WND DMGLa Valle, WITREES DOWN NEAR LA VALLE.
Sep 18, 8:39 PM CDTTSTM WND GST 602 Wnw Reedsburg, WILAW ENFORCEMENT ESTIMATED 55 TO 60 MPH WIND GUST ON HIGHWAY 33 ABOUT 2 MILES WEST OF REEDSBURG.
Sep 18, 8:43 PM CDTTSTM WND DMGRock Springs, WIPOWERLINES DOWN IN ROCK SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 190119
SVRMKX
WIC111-190200-
/O.NEW.KMKX.SV.W.0071.070919T0118Z-070919T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
818 PM CDT TUE SEP 18 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 900 PM CDT

* AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 24 MILES NORTHWEST OF RICHLAND CENTER TO 6 MILES NORTH OF     
  RICHLAND CENTER TO 13 MILES SOUTH OF RICHLAND CENTER...AND MOVING  
  NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  REEDSBURG BY 845 PM CDT...
  WEST BARABOO AND BARABOO BY 855 PM CDT...
  LAKE DELTON BY 900 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4366 9031 4357 9029 4357 9017 4336 9016
      4322 9017 4333 8999 4348 8971 4361 8979
      4365 8999

$$
MBK/BB
4 follow-up statements
000 
WWUS53 KMKX 190125
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
823 PM CDT TUE SEP 18 2007

WIC111-190200-
/O.CON.KMKX.SV.W.0071.000000T0000Z-070919T0200Z/
SAUK-
823 PM CDT TUE SEP 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN SAUK COUNTY...

AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM REEDSBURG TO 10 MILES NORTH OF RICHLAND CENTER TO 10 
MILES SOUTH OF RICHLAND CENTER...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE DELTON...LIME RIDGE AND LA VALLE BY 830 PM CDT...
  HILL POINT...LA VALLE AND IRONTON BY 835 PM CDT...
  HILL POINT AND LOGANVILLE BY 840 PM CDT...
  REEDSBURG BY 845 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4366 9031 4357 9029 4357 9017 4336 9016
      4322 9017 4333 8999 4348 8971 4361 8979
      4365 8999

$$
MBK/BB
000 
WWUS53 KMKX 190139
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
837 PM CDT TUE SEP 18 2007

WIC111-190200-
/O.CON.KMKX.SV.W.0071.000000T0000Z-070919T0200Z/
SAUK-
837 PM CDT TUE SEP 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN SAUK COUNTY...

AT 833 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED ALONG A LINE 
EXTENDING FROM 15 MILES NORTHWEST OF LA VALLE TO LA VALLE TO 
LOGANVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF MAUSTON 
TO 8 MILES NORTHWEST OF REEDSBURG TO 6 MILES SOUTHWEST OF 
REEDSBURG...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  WISC DELLS ARPT(KDLL)...WEST BARABOO AND BARABOO BY 845 PM CDT...
  LAKE DELTON BY 850 PM CDT...

LAT...LON 4366 9031 4357 9029 4357 9017 4336 9016
      4322 9017 4333 8999 4348 8971 4361 8979
      4365 8999

$$
MBK/BB
000 
WWUS53 KMKX 190156
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
855 PM CDT TUE SEP 18 2007

WIC111-190200-
/O.CON.KMKX.SV.W.0071.000000T0000Z-070919T0200Z/
SAUK-
855 PM CDT TUE SEP 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN SAUK COUNTY...

AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 10 MILES WEST OF FRIENDSHIP TO 11 MILES EAST OF 
MAUSTON TO BARABOO...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORMS SHOULD EXIT FAR NORTHERN SAUK COUNTY AROUND 
9 PM. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4366 9031 4357 9029 4357 9017 4336 9016
      4322 9017 4333 8999 4348 8971 4361 8979
      4365 8999

$$
MBK/BB
000 
WWUS53 KMKX 190203
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 PM CDT TUE SEP 18 2007

WIC111-190211-
/O.EXP.KMKX.SV.W.0071.000000T0000Z-070919T0200Z/
SAUK-
901 PM CDT TUE SEP 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAUK COUNTY 
EXPIRES AT 900 PM CDT...

THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAUK COUNTY HAS 
BEEN ALLOWED TO EXPIRE AT 9 PM.  THE STRONG THUNDERSTORMS HAVE MOVED 
NORTH OF SAUK COUNTY.

LAT...LON 4366 9031 4357 9029 4357 9017 4336 9016
      4322 9017 4333 8999 4348 8971 4361 8979
      4365 8999

$$
MBK/BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:00 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Sep 18, 3:00 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT TUE SEP 18 2007

.DISCUSSION...FORECAST FOCUS ON AREAL COVERAGE AND TIMING OF
CONVECTION TONIGHT AND RETURN OF WARM AIR AFTER MIDWEEK.

.SHORT TERM...NGM/NAM/GFS/WRF PROGS ARE SLOWING APPROACH OF
CONVECTION BY SEVERAL HOURS AS SURFACE COOL FRONT AND BULK OF
ASSOCIATED CONVECTION CURRENTLY CONTINUE OVER MINNESOTA AND IOWA.
AHEAD OF FRONT...UNIDIRECTIONAL SOUTHWEST FLOW AT ALL LEVELS
INCLUDES 30 KNOT LOW LEVEL JET AND 850 MILLIBAR THERMAL
TEMPERATURE RIDGE ALONG WITH MOISTURE AS DEW POINTS IN THE LOW 60S
ALREADY IN PLACE OVER CWA. PREVIOUSLY PROGGED ISENTROPIC LIFT FOR
OVERNIGHT HOURS IN NOW ABSENT AND CONDENSATION PRESSURE DEFICITS
DROP TO JUST BELOW 50 AROUND 06Z WEDNESDAY TIME FRAME.
PRECIPITATION EFFICIENCIES AROUND 06Z WEDNESDAY ALSO HAVE BEEN
REDUCED TO AROUND 1.50 OVER SOUTH CENTRAL WISCONSIN AND THEN FALL
OFF RAPIDLY BY 12Z WEDNESDAY. THE BEST SHORT WAVE ENERGY AND UPPER
JET STRUCTURE IS STILL PROGGED TO PASS FROM IOWA INTO NORTHWEST
WISCONSIN...BUT TAIL OF UPWARD MOTION OVER CWA SOMEWHAT REDUCED IN
STRENGTH FROM PREVIOUS PROG RUNS. THIS IS CONFIRMED BY LOOP OF
COLDEST CLOUD TOPS PROGGED BY CRAS IR SATELLITE LOOP. THUS
DELAYING AND WEAKENING TREND OF CONVECTION DURING THE LATE
OVERNIGHT HOURS FROM WEST TO EAST OVER CWA LOOKS REASONABLE.
WILL KEEP HIGHEST RAIN CHANCES FOR WESTERN PORTIONS AND GO WITH
LOWER RAIN CHANCE NUMBERS IN THE EAST.

.LONG TERM...WEAK HIGH PRESSURE PASSES ACROSS AREA WEDNESDAY AND
WEDNESDAY NIGHT WITH A SLIGHT COOL DOWN IN TEMPERATURES DUE TO
SHALLOW IN NATURE OF FRONTAL BOUNDARY. THEN SURFACE SOUTHWEST FLOW
QUICKLY RETURNS THURSDAY AND LASTS INTO FRIDAY WITH A GENERALLY DRY
AND WARM PERIOD OF WEATHER EXPECTED. A SLIGHT COOL DOWN IN
TEMPERATURES IS EXPECTED OVER THE WEEKEND.

&&

.AVIATION...KMSN AND KMKE IN WARM SECTOR AHEAD OF TROF THAT IS WELL
WEST OF THE AREA TODAY.  CAPPED ENVIRONMENT WILL KEEP VFR CONDITIONS
OVR SRN WI INTO THE EVENING. THE TROF AND ASSOC CDFNT REACH MKSN
BTWN 06-09Z TONIGHT.  BY THIS TIME THE FRONT HAS LOST MUCH OF THE
LLV FORCING...THE MID LEVEL S/W HAS SHOT OFF TO THE NE...AND DIURNAL
SUPPORT HAS FADED. KEEPING MKE DRY WITH THE FRONT...MORE IN LINE
WITH GFS POPS AND GUID CIG CONSIDERATIONS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ZAJDEL/10
Hazardous weather outlook, Sep 18, 7:55 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
755 PM CDT TUE SEP 18 2007

WIZ046-047-051-052-056>060-062>072-190930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
755 PM CDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING IN PARTS OF SOUTH
CENTRAL WISCONSIN...WEST AND NORTHWEST OF MADISON.  THESE
THUNDERSTORMS COULD BECOME SEVERE.  THE MAIN SEVERE WEATHER RISKS
WOULD BE DAMAGING WINDS AND LARGE HAIL.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA
THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT ALONG AND
NORTH OF A LINE FROM PORT WASHINGTON TO SPRING GREEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-190930-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
755 PM CDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR SOUTHERLY WINDS
GENERATING 3 TO 6 FOOT WAVES.

THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA ON
FRIDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT NORTH
OF PORT WASHINGTON.

MBK
WWW.WEATHER.GOV/MKX

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.